Jump to content

Burning neck pain


Andi
 Share

Recommended Posts

Hello everybody,

 

So a couple of years ago i started Lexapro 20mg. The first 2 years i had no problems at all, then after about 2 years i started to get neck pain, and not just some pain but really intense nerve pain that made it hard to even move my neck. I went to the docter and he kept saying it was just stress and i should not worry so much. After walking around with the neck pain and ruling out everything else i decided to quit the Lexapro because i was suspecting it to be the cause of the problem. I then made a stupid mistake by quitting cold Turkey but atleast one thing was very clear: after 2 days the neck pain was for the most part gone, after a couple of weeks i got hit with the discontinuation syndrome and the neck started to irritate as well but never so bad as on Lexapro. So last year i started Venlafaxine because the docter prescribed it to me after i was doing very bad, (which i now know was because of the withdrawal syndrome) I felt better within 3 days on 37mg, after a week i went op to 75mg and oh my god my neck started to burn like never before!! I was sweating from just trying to move my neck. So i decided to lower the dose to 37mg and once again the neck was feeling better within 2 days. So 6 months ago i quit Venlafaxine after a short taper, the first 6 weeks i was doing oke, then after 6 weeks i got hit once again with the withdrawal syndrome. So after about 6 months i had enough and i reinstated the Venlafaxine at a very small dose 6mg! After about 3 days i got flue like symptoms and my neck started to burn again!! The flu was gone after one night but the neck pain stayed, since the neck pain was to much i decided to quit but now after about 3 days the neck pain is still here, im starting to get really frustrated because i cant live with this. Normally the problem Always went away after lowering or quitting the drug however now its still here. I like to make clear that i have no other issues, i was actually starting to feel better on 6mg but decided to stop because of the neck pain. Now the question i like to ask: Is there really no one that has any idea what could have caused this problem? Its not a withdrawal issue since the medication started it in the first place. Could it be serotonin syndrome? Or could there be an underlaying issue? My blood tests where Always fine. It scares me that it doesnt go away now because this is seriously making me think about ending it all. I cant believe that in this day and age no one has any idea what could have caused this. Obviously i will make an appointment with my doctor and i want to be checked by a neurologist.

2012: Started Lexapro

2017: October, Quit Lexapro cold Turkey.

2018 February started Venlafaxine 37,5mg because of discontinuation problems (Which psychiatrist didnt realised). After 2 weeks upped dose to 75mg. Could not move my neck anymore and burning pain. March: Decreased dose to 37,5mg felt better after that.

2018: November, started tapering Venlafaxine because of annoying side effects.

2019: February, quit Venlafaxine.

 

 

 

Link to comment
Share on other sites

  • 9 months later...
On 8/27/2019 at 3:44 PM, Andi said:

Hello everybody,

 

So a couple of years ago i started Lexapro 20mg. The first 2 years i had no problems at all, then after about 2 years i started to get neck pain, and not just some pain but really intense nerve pain that made it hard to even move my neck. I went to the docter and he kept saying it was just stress and i should not worry so much. After walking around with the neck pain and ruling out everything else i decided to quit the Lexapro because i was suspecting it to be the cause of the problem. I then made a stupid mistake by quitting cold Turkey but atleast one thing was very clear: after 2 days the neck pain was for the most part gone, after a couple of weeks i got hit with the discontinuation syndrome and the neck started to irritate as well but never so bad as on Lexapro. So last year i started Venlafaxine because the docter prescribed it to me after i was doing very bad, (which i now know was because of the withdrawal syndrome) I felt better within 3 days on 37mg, after a week i went op to 75mg and oh my god my neck started to burn like never before!! I was sweating from just trying to move my neck. So i decided to lower the dose to 37mg and once again the neck was feeling better within 2 days. So 6 months ago i quit Venlafaxine after a short taper, the first 6 weeks i was doing oke, then after 6 weeks i got hit once again with the withdrawal syndrome. So after about 6 months i had enough and i reinstated the Venlafaxine at a very small dose 6mg! After about 3 days i got flue like symptoms and my neck started to burn again!! The flu was gone after one night but the neck pain stayed, since the neck pain was to much i decided to quit but now after about 3 days the neck pain is still here, im starting to get really frustrated because i cant live with this. Normally the problem Always went away after lowering or quitting the drug however now its still here. I like to make clear that i have no other issues, i was actually starting to feel better on 6mg but decided to stop because of the neck pain. Now the question i like to ask: Is there really no one that has any idea what could have caused this problem? Its not a withdrawal issue since the medication started it in the first place. Could it be serotonin syndrome? Or could there be an underlaying issue? My blood tests where Always fine. It scares me that it doesnt go away now because this is seriously making me think about ending it all. I cant believe that in this day and age no one has any idea what could have caused this. Obviously i will make an appointment with my doctor and i want to be checked by a neurologist.

 

Hi Andi, my story is a bit similar, I just wrote an introduction post. 

 

I developed burning pain in my legs after trials with 3 different ADs (desvenlafaxine was the one that caused it, I stopped it after 2 weeks and switched to amitriptyline, also stopped it after 2 weeks because it worsened the burning so I switched to Imipramine, and stopped it too after 4 weeks because the burning was unbelievable). 

 

Now it's been 4 months off everything (except mirtazapine, which I have taken for 2 years), I still have terrible waves but not windows, the burning never goes below 6/10. How has yours progressed?

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy